Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 30, 2001, 2:15 PM EDT for Butler County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2001, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 30, 2001, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Butler County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:05 PM EDT | Thunderstorm Wind | Slippery Rock, PA | Thunderstorm winds downed several trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 301815 SVRPBZ PAC019-301915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN PENNSYLVANIA * UNTIL 315 PM EDT * AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF WEST SUNBURY...MOVING EAST AT: 30 MPH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:50 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 30, 9:50 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 950 AM EDT SAT JUN 30 2001 FIRST BATCH OF SHRA/TSRA...WHICH WAS ENHANCED BY WK H5 S/W...IS NOW MOVG EWRD INTO CNTRL PA. HOWEVER...VIS SAT LOOP AND RADAR SHOW A WEST-EAST CONVERGENT BAND SETTING UP ACRS N CNTRL OHIO...EXTNDG EASTWARD INTO WRN PA. THIS SHD BE FOCUS FOR CONVECTION INTO THE PM HOURS. WITH CLDS/PRECIP ALONG THIS BAND MOVG E-NE...WL UPDT ZONES TO RAISE POPS A BIT OVR NRN HALF OF CWA...BUT WL STILL STAY IN CHC CATEGORY. DESPITE LARGE CLD SHIELD OVR E-CNTRL PORTION OF CWA...STILL FEEL WE WILL SEE ENOUGH BREAKS IN CLDS SO PARTLY SUNNY SHD WORK. FOR TEMPS...WONT TAKE MUCH SUN TO BOOST ALL AREAS INTO 80S THIS PM...SO NO CHANGES PLANNED THERE. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 41 min |
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.